Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 71, NWS Springfield, MO

April 13, 20144 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 13, 2014, 7:49 PM CDT for 4 counties in Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2014, 7:49 PM CDT (00:49 UTC)
Expired
Apr 13, 2014, 8:15 PM CDT
In force
26 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Camden County, MO, Laclede County, MO, Pulaski County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 4:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
316 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WUUS53 KSGF 140049
SVRSGF
MOC029-105-169-215-140115-
/O.NEW.KSGF.SV.W.0071.140414T0049Z-140414T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 PM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  EASTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...
  NORTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 815 PM CDT

* AT 745 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES NORTH OF LEBANON TO 6 MILES NORTHEAST OF
  LEBANON TO 9 MILES SOUTH OF LEBANON...AND MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...EMERGENCY MANAGEMENT. 60 MPH WIND GUST REPORTED IN 
LEBANON MISSOURI.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CROCKER...DIXON...FORT LEONARD WOOD...LEBANON...RICHLAND...ST.
  ROBERT AND WAYNESVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 124 AND 168 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3801 9202 3762 9204 3748 9224 3748 9270
      3773 9266 3800 9271 3803 9257
TIME...MOT...LOC 0049Z 258DEG 48KT 3788 9259 3776 9253
          3757 9256

HAIL...<.75IN
WIND...60MPH

$$

KARDELL
1 follow-up statement
667 
WWUS53 KSGF 140113
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 PM CDT SUN APR 13 2014

MOC029-105-169-215-140122-
/O.EXP.KSGF.SV.W.0071.000000T0000Z-140414T0115Z/
CAMDEN MO-LACLEDE MO-PULASKI MO-TEXAS MO-
813 PM CDT SUN APR 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TEXAS...
PULASKI...EASTERN LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES WILL
EXPIRE AT 815 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHERN MISSOURI.

LAT...LON 3801 9202 3762 9204 3748 9224 3748 9270
      3773 9266 3800 9271 3803 9257
TIME...MOT...LOC 0112Z 258DEG 48KT 3794 9221 3782 9215
          3763 9218

$$

KARDELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:35 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 13, 6:35 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT Sun Apr 13 2014

.SHORT TERM...(This Evening through Monday Night)
Issued at 1245 PM CDT SUN APR 13 2014

A strong cold front will sweep through the region tonight with
unseasonable cold Mon/Mon night. Guidance is continuing to
indicate light precip ahead of the main long wave trough axis over
the Plains Monday. Progged vertical thermal profiles support some wet
snow at many locations from mid morning into the afternoon,
particularly over western and and northern halves of cwfa.
Blustery, cold, and damp sums it up for the day on Monday.

A widespread frost/hard freeze looks likely Mon night with most
guidance dropping temperatures well down into the 20s. A sfc ridge
axis will be over the region by 12z Tue with light winds aiding in
radiational cooling. Freeze watch is out now for Mon night, and the
warning will follow either later today or tonight.

.LONG TERM...(Tuesday through Sunday)
Issued at 1245 PM CDT SUN APR 13 2014

Cold temperatures and a dry air mass will continue into Tuesday.
The sfc ridge axis will shift east of the area late Tue/Tue night.
While a light south to southeast wind will become established over
the area Tue night, the dry air mass will still likely allow
temperatures to drop quickly in the evening and reach down to near
freezing in many areas. Will look at at the possibility of a frost
advisory as that time period draws closer.

Temperatures will moderate somewhat for Wed-Thu. Another shortwave
and sfc low/trough will pass through the region Thu night/early
Fri. Gulf moisture will be greatly limited/modified ahead of this
system with showers/isolate tstms expected.

Looks like a more amplified upper level pattern may become
established over the CONUS by late in the week with a sharp upper
level ridge axis setting up over the eastern Rockies or Plains by
late in the week. The 00z ECMWF is more progressive with the
ridge (versus the 12z GFS), shifting it east of the area by Sunday and
spitting out some light precip late in the weekend. Will probably
hold off on any significant mention of precip for now with dry low
levels expected to be in place with sfc high pressure just off to
the east.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 631 PM CDT SUN APR 13 2014

Convection associated with approaching cold front and extend of
cold air advection induced low level saturation to impact aviation
operations. Ceilings vary considerably in behind the initial line
of storms...though anticipate ceilings to drop to at least IFR and
then last well into Monday as saturation occurs.

&&

.CLIMATE...
Issued at 247 PM CDT SUN APR 13 2014

Record lows for April 15th:

Springfield: 25 deg F...1928
Joplin     : 26 deg F...1983
West Plains: 25 deg F...1950
Rolla-Vichy: 27 deg F...1962

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING from 10 PM Monday to 9 AM CDT Tuesday FOR
     MOZ055>058-066>071-077>083-088>098-101>106.

KS...FREEZE WARNING from 10 PM Monday to 9 AM CDT Tuesday FOR KSZ073-
     097-101.

&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Runnels
CLIMATE...DSA
Hazardous weather outlook, Apr 13, 7:08 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT SUN APR 13 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
708 PM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.
  ELEVATED NON THUNDERSTORM WIND RISK.

DISCUSSION...

A LINE OF SEVERE STORMS WAS PRODUCING WIND GUSTS IN EXCESS OF 60
MPH AS IT QUICKLY PUSHES EAST ACROSS THE MISSOURI OZARKS. THE LINE
OF STORMS WILL CONTINUE TO TRACK EAST ACROSS THE REMAINDER OF THE
AREA THIS EVENING.

A BRIEF SPIN UP TORNADO WOULD NOT BE OUT OF THE QUESTION ALONG THE
SQUALL LINE...HOWEVER THE MAIN SEVERE WEATHER RISK WILL BE WITH
STRAIGHT LINE WINDS.

WIND GUSTS OF 30 TO 40 MPH WILL REMAIN POSSIBLE AHEAD OF THIS LINE
OF STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GUSTY NORTHWEST WINDS TO 35 MPH WILL BE POSSIBLE MONDAY.

FROST AND FREEZE CONDITIONS ARE INCREASINGLY LIKELY MONDAY NIGHT
AND EARLY TUESDAY MORNING. TEMPERATURES WILL FALL INTO THE LOWER
AND MIDDLE 20S. ADDITIONAL CHANCES FOR FROST AND A LIGHT FREEZE
WILL
OCCUR TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING.

GUSTY SOUTH WINDS WILL DEVELOP OVER SOUTHEAST KANSAS AND WESTERN
MISSOURI ON WEDNESDAY WITH AN ELEVATED FIRE WEATHER RISK
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR
  LOCATIONS EAST OF AN ANDERSON TO COLE CAMP LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Apr 13, 6:36 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND GST     LOCKWOOD                37.39N 93.95W
04/13/2014  M67 MPH          DADE               MO   CO-OP OBSERVER

&&

DSA
Local storm report, Apr 13, 6:49 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND GST     HUMANSVILLE             37.79N 93.58W
04/13/2014  E60 MPH          POLK               MO   EMERGENCY MNGR

&&

LINDENBERG
Local storm report, Apr 13, 7:00 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND GST     2 W BOLIVAR             37.61N 93.45W
04/13/2014  E60 MPH          POLK               MO   TRAINED SPOTTER

&&

LINDENBERG
Local storm report, Apr 13, 7:03 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND GST     3 NNE FRISTOE           38.15N 93.25W
04/13/2014  E60 MPH          BENTON             MO   PUBLIC

&&

LINDENBERG
Local storm report, Apr 13, 7:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND GST     2 E ELKTON              37.85N 93.38W
04/13/2014  E60 MPH          HICKORY            MO   PUBLIC

            50 TO 60 MPH WINDS ESTIMATED.

&&

LINDENBERG
Local storm report, Apr 13, 7:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
748 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND GST     LEBANON                 37.68N 92.66W
04/13/2014  E60 MPH          LACLEDE            MO   EMERGENCY MNGR

            AT THE OFFICE OF EMERGENCY MANAGEMENT

&&

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:09 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Dallas, Douglas, Greene, Laclede and 5 more51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.